Alert archive / Montana / High Wind Watches in 2016
High Wind Watch 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 26, 2016, 2:45 PM MST. It took effect at Jan 27, 2016, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 2:45 PM MST (21:45 UTC)
- In effect from
- Jan 27, 2016, 5:00 PM MST
- Expired
- Jan 27, 2016, 3:44 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
334 WWUS75 KTFX 262145 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MST TUE JAN 26 2016 MTZ009-270545- /O.NEW.KTFX.HW.A.0001.160128T0000Z-160129T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS 245 PM MST TUE JAN 26 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING. * WINDS...WINDS OF 35 TO 45 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
2 follow-up statements
037 WWUS75 KTFX 270343 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 843 PM MST TUE JAN 26 2016 MTZ009-272200- /O.CON.KTFX.HW.A.0001.160128T0000Z-160129T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 843 PM MST TUE JAN 26 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
116 WWUS75 KTFX 271044 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 344 AM MST WED JAN 27 2016 MTZ009-272300- /O.UPG.KTFX.HW.A.0001.160128T0000Z-160129T1200Z/ /O.NEW.KTFX.HW.W.0001.160128T0000Z-160129T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 344 AM MST WED JAN 27 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ048-272300- /O.NEW.KTFX.HW.W.0001.160128T0000Z-160129T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 344 AM MST WED JAN 27 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY. * TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 26, 10:07 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 26, 10:07 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1007 AM MST TUE JAN 26 2016 AVIATION SECTION UPDATED .DISCUSSION... TODAY...MAIN CONCERN FOR TODAY IS A POSSIBLE HIGH WIND EVENT TONIGHT ACROSS THE NORTHERN ROCKIES. SITUATION CONTINUES TO LOOK MARGINAL AND HAVE DECIDED NOT TO ISSUE ANY HIGH LIGHTS. UPDATED TO RAISE TEMPS A FEW DEGREES OVER PORTIONS OF THE CENTRAL AND NORTHERN ZONES. ALSO RAISED POPS OVER THE CONTDVD FOR TONIGHT. ZELZER && .AVIATION...UPDATED 1706Z. A HIGH PRESSURE RIDGE WILL GENERALLY KEEP THE AIRMASS DRY. BRISK SURFACE WINDS OVER THE ROCKIES AND ADJACENT PLAINS WILL STRENGTHEN FURTHER THIS EVENING AS A SHORTWAVE MOVES INTO THE RIDGE. SUSTAINED WINDS OF 30-35 KTS GUSTING TO 60-70 KTS ARE EXPECTED OVER THE NORTHERN ROCKIES. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24HOURS. && .PREV DISCUSSION... /ISSUED 635 AM MST TUE JAN 26 2016/ TODAY THROUGH THURSDAY...A LARGE AMPLITUDE UPPER LEVEL RIDGE POSITIONED OVER THE WESTERN U.S. WILL DRIFT INTO WESTERN MONTANA TODAY. PACIFIC MOISTURE STREAMING OVER THE TOP OF THE RIDGE WILL BRING INCREASING HIGH CLOUDS INTO THE STATE. A SHORTWAVE TROUGH UPSTREAM OF THE RIDGE AXIS WILL CROSS WESTERN CANADA TODAY AND TONIGHT...CAUSING A LEE TROUGH TO DEVELOP AND STRENGTHEN THE SURFACE PRESSURE GRADIENT. WIND GUSTS UP TO 50 MPH ARE POSSIBLE TODAY ALONG THE ROCKY MOUNTAIN FRONT...WITH 30 MPH GUSTS EXTENDING ONTO THE N- CENTRAL PLAINS. WINDS TAPER EARLY WEDNESDAY AS THE CLIPPER DEPARTS TO THE EAST AND HIGH PRESSURE BRIEFLY STRENGTHENS OVER THE NORTHERN ROCKIES. SURFACE WINDS INCREASE ONCE AGAIN ON THURSDAY AS THE RIDGE FLATTENS AND A STRONG ZONAL JET STREAM EXTENDS INTO INTO WESTERN MONTANA. TEMPERATURES WILL REACH INTO THE MID 50S THURSDAY AS WIND GUSTS NEAR 70 MPH ALONG THE ROCKY MOUNTAIN FRONT AND AROUND 45 MPH AT TIMES ACROSS THE PLAINS. HIGH WIND HEADLINES ARE NOT ANTICIPATED AT THIS TIME...BUT WILL CONTINUE TO MONITOR CLOSELY WITH UPDATED MODEL GUIDANCE. FAIR AND SEASONABLY COOL WEATHER PREVAILS IN THE SOUTHWEST...WITH A FEW MOUNTAIN SNOW SHOWERS POSSIBLE TUESDAY NIGHT AND WEDNESDAY. PN THURSDAY NIGHT THROUGH TUESDAY...MODELS REMAIN IN GOOD AGREEMENT BRINGING A STRONG UPPER LEVEL JET AND ABUNDANT PACIFIC MOISTURE INTO THE REGION THURSDAY NIGHT AND FRIDAY. BY SATURDAY MORNING THE UPPER LEVEL JET WILL SAG SOUTHWARD BRINGING AN ATMOSPHERIC RIVER INTO CALIFORNIA AND LEAVING MONTANA IN AN UNSETTLED NORTHWESTERLY FLOW. MEDIUM RANGE MODELS CONTINUE TO HAVE SIGNIFICANT DIFFERENCES IN THEIR SOLUTIONS AS THEY SHIFT THE STORM TRACK SOUTHWARD. AS A RESULT, CONFIDENCE IN THE CURRENT FORECAST IS FAIRLY LOW. HAVE TRENDED TEMPERATURES COOLER WITH THE EXPECTATION THAT LOW LEVEL FLOW WILL BECOME NORTHERLY AS SURFACE LOW PRESSURE DEVELOPS IN EITHER THE GREAT BASIN OR DESERT SOUTHWEST. HAVE ALSO TRENDED POPS BACK TOWARD CLIMATOLOGY GIVEN THE EXPECTATION FOR AN UNSETTLED REGIME SETTING UP NORTH OF THE MAIN STORM TRACK. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 44 36 48 39 / 0 10 10 0 CTB 42 32 44 39 / 0 0 0 0 HLN 38 27 43 29 / 0 0 10 0 BZN 31 21 37 23 / 0 0 10 0 WEY 24 13 30 18 / 0 10 10 10 DLN 32 23 37 25 / 0 0 10 10 HVR 38 26 42 31 / 0 0 0 0 LWT 42 32 44 33 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Watches in Montana, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.